Alert archive / Oklahoma / Special Weather Statements in 2012
Special Weather Statement, NWS Norman, OK
NWS Norman, OK issued this special weather statement at Aug 8, 2012, 5:41 PM CDT for Seminole County, Oklahoma. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 8, 2012, 5:41 PM CDT (22:41 UTC)
- Expired
- Aug 8, 2012, 6:15 PM CDT
- In force
- 34 min
- Issued by
- NWS Norman, OK
County Seminole County, OK
The radar
The Norman radar (KTLX), 53 km from the middle of the area, began a volume at 22:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 10.7 hours before the alert went out and 54 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 84 J/kg
- Mixed-layer CIN
- -276 J/kg
- Mixed-layer LCL
- 1860 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- -3 m²/s²
- 0-3 km storm-relative helicity
- 21 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
169 WWUS84 KOUN 082244 SPSOUN SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 541 PM CDT WED AUG 8 2012 OKZ028>031-042-082315- SEMINOLE OK-MCCLAIN OK-CLEVELAND OK-PONTOTOC OK-POTTAWATOMIE OK- 541 PM CDT WED AUG 8 2012 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN SEMINOLE... SOUTHEASTERN MCCLAIN...SOUTHEASTERN CLEVELAND...NORTHWESTERN PONTOTOC AND SOUTHWESTERN POTTAWATOMIE COUNTIES UNTIL 615 PM CDT... AT 538 PM CDT...SEVERAL STRONG THUNDERSTORMS WERE LOCATED ACROSS POTTAWATOMIE AND SEMINOLE COUNTIES. THE STRONGEST STORM WAS 4 MILES SOUTHEAST OF MACOMB...WITH ANOTHER STRONG STORM NEAR WANETTE. THESE STORMS WERE MOVING SOUTH TO SOUTHEAST AT 10 MPH. HAZARDS INCLUDE... HAIL UP TO ONE-HALF INCH DIAMETER... WIND GUSTS TO 50 MPH... FREQUENT CLOUD TO GROUND LIGHTNING WHICH MAY IGNITE WILDFIRES... LOCATIONS IMPACTED INCLUDE... KONAWA...MAUD...ASHER...WANETTE...BOWLEGS...TRIBBEY...ST. LOUIS... ETOWAH...ROSEDALE...MACOMB AND TROUSDALE. PRECAUTIONARY/PREPAREDNESS ACTIONS... THESE THUNDERSTORMS WILL PRODUCE RAPID CHANGES TO WIND SPEED AND DIRECTION...AND DANGEROUS LIGHTNING...THAT WILL HAMPER FIRE FIGHTING EFFORTS. PLEASE ADVISE ANY FIRE CREWS IN THE FIELD IMMEDIATELY. MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING WEATHER CONDITIONS. && LAT...LON 3488 9661 3490 9729 3517 9725 3516 9659 TIME...MOT...LOC 2238Z 358DEG 7KT 3508 9697 $$ AUSTIN
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this special weather statement went out at Aug 8, 4:08 PM CDT, 1 hour 33 minutes earlier.
Area forecast discussion, Aug 8, 4:08 PM CDT, 1 hour 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 408 PM CDT WED AUG 8 2012 .DISCUSSION... MOIST CONVECTION IS LIMITED TO EASTERN OK AND WESTERN NORTH TX THIS AFTERNOON...WITH A BROAD AREA OF SUBSIDENCE BEHIND A SHORTWAVE TROUGH IMPACTING THE REGION. WHAT REMAINS OF A MCV OVER WESTERN NORTH TX WILL RESULT IN SHOWERS AND THUNDERSTORMS THERE THROUGH THIS EVENING...WHILE WEAK SFC CONVERGENCE ALONG A SFC TROUGH AND DIFFERENTIAL HEATING ZONE FROM CREEK COUNTY SOUTHWARD THROUGH SEMINOLE COUNTY SUPPORTS THE CONVECTION THERE. EXPECT VERY LITTLE TO NO COVERAGE ELSEWHERE UNTIL PERHAPS LATER THIS EVENING AS A VORT MAX DIVES SOUTH ACROSS THE MIDWEST AND A WEAKER ASSOCIATED LOBE IMPACTS N/NE/E OK...ALONG WITH COOLER MID LEVEL TEMPS. COVERAGE WILL REMAIN ISOLATED THOUGH FOR OUR FA. A SIGNIFICANT VORT MAX...CURRENTLY OVER THE MANITOBA/ONTARIO BORDER...WILL CONTINUE TO DIG SOUTH TOMORROW AS AN UPPER TROUGH DEEPENS OVER THE EASTERN CONUS AND THE UPPER RIDGE REMAINS OVER THE ROCKIES. A PREFRONTAL TROUGH AND COLD FRONT WILL IMPACT THE REGION TOMORROW AS A RESULT. HOWEVER...EXPECT THE MOST SIGNIFICANT CAA TO OCCUR SEVERAL HOURS AFTER 18Z SO STAYED CLOSER TO THE WARMER METMOS FOR TOMORROW. IN ADDITION...MOS TEMPS TEND TO COOL TOO FAST THE DAY OF FROPA. BY FRIDAY AFTERNOON BEHIND THE FRONT...HOWEVER...IT APPEARS MOST OF THE OPERATIONAL MODELS (WITH THE EXCEPTION OF THE MUCH COOLER GFS) DROP 850MB TEMPS TO AROUND 21 TO 23C ACROSS CENTRAL OK AS A SFC RIDGE AXIS EXTENDS FROM THE UPPER MIDWEST THROUGH THE SOUTHERN PLAINS. EXPECT HIGHS FROM THE LOW 90S TO NEAR 100 FROM NE TO SW RESPECTFULLY FRIDAY. TEMPS WILL SLOWLY BEGIN TO WARM THROUGH LATE THIS WEEKEND...BUT AT LEAST LOW RAIN CHANCES AND REASONABLE TEMPS WILL REMAIN IN THE FORECAST WITH THE RIDGE GENERALLY REMAINING WEST OF THE AREA AND MID TO UPPER WNW FLOW OVERHEAD. && .FIRE WEATHER... NEAR CRITICAL FIRE WEATHER CONDITIONS WILL DEVELOP ACROSS PORTIONS OF CENTRAL AND NORTHERN OKLAHOMA THURSDAY AFTERNOON THROUGH EARLY THURSDAY EVENING AS BREEZY NORTH WINDS AROUND 15 TO 20 MPH ACCOMPANY A COLD FRONT. ONLY SLIGHTLY COOLER AFTERNOON TEMPERATURES ARE EXPECTED TOMORROW AFTERNOON NORTH OF I40...AND DEWPOINTS WILL ALSO DROP. THIS WILL RESULT IN MIN RH NEAR 20 PERCENT. ALL OF THE PREVIOUS CONDITIONS COMBINED WITH HIGH FIRE DANGER WILL PRODUCE NEAR CRITICAL FIRE WEATHER CONDITIONS MAINLY ACROSS CENTRAL AND NORTHERN OK TOMORROW AFTERNOON. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 75 101 71 93 / 20 10 10 0 HOBART OK 74 104 71 96 / 20 10 10 0 WICHITA FALLS TX 77 105 74 99 / 20 10 10 0 GAGE OK 70 98 65 93 / 10 10 10 0 PONCA CITY OK 75 97 70 91 / 20 10 10 0 DURANT OK 77 101 74 97 / 50 20 10 10 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 09/03
Hazardous weather outlook, Aug 8, 4:00 PM CDT, 1 hour 41 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE NORMAN OK
400 PM CDT WED AUG 8 2012
OKZ004>048-050>052-TXZ083>090-091200-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
400 PM CDT WED AUG 8 2012
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
THUNDERSTORM OUTLOOK...
SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING. A
FEW MAY PRODUCE DAMAGING WIND GUSTS.
DISCUSSION...
WHILE THE LOWER LEVELS HEAT AND DEVELOP LARGE DIFFERENCES IN
TEMPERATURE AND DEWPOINT IN THE LOWER LEVELS OF THE ATMOSPHERE...
THE ENVIRONMENT WILL SUPPORT DAMAGING WIND GUSTS. ONCE THUNDERSTORMS
DEVELOP...THEY WILL MOVE SOUTH AND EAST AHEAD OF AN APPROACHING
ATMOSPHERIC DISTURBANCE AND ASSOCIATED COLD FRONT. THIS FRONT IS
EXPECTED TO MOVE INTO NORTHERN PARTS OF OKLAHOMA THIS EVENING.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT THURSDAY AUG 9.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...30 PERCENT.
OTHER HAZARDOUS WEATHER...
THE WILDFIRE DANGER WILL REMAIN HIGH ACROSS THE REGION. EXTREME
TEMPERATURES WILL ALSO CONTINUE THE THREAT FOR HEAT RELATED
ILLNESSES FOR THOSE PARTICIPATING IN STRENUOUS OUTDOOR ACTIVITIES
DURING THE HEAT OF THE DAY.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...
THUNDERSTORM OUTLOOK...
ISOLATED THUNDERSTORMS WILL BE POSSIBLE ACROSS SOUTHEAST OKLAHOMA ON
THURSDAY. A FEW WILL ALSO BE POSSIBLE ACROSS NORTHERN PARTS OF
OKLAHOMA SATURDAY THROUGH NEXT MONDAY.
OTHER HAZARDOUS WEATHER...
THE WILDFIRE DANGER WILL REMAIN HIGH DUE TO SIGNIFICANT DROUGHT
CONDITIONS.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 5 AM
THURSDAY.In the hours before
Special weather statement, Aug 8, 12:29 PM CDT, 5 hours 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1229 PM CDT WED AUG 8 2012
OKZ048-081800-
ATOKA OK-
1229 PM CDT WED AUG 8 2012
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN ATOKA COUNTY
UNTIL 100 PM CDT...
AT 1226 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES
NORTHEAST OF STRINGTOWN...MOVING SOUTHEAST AT 5 MPH.
HAZARDS INCLUDE...
WIND GUSTS TO 40 MPH...
LOCATIONS IMPACTED INCLUDE...
DAISY...CHOCKIE AND REDDEN.
LAT...LON 3451 9568 3451 9578 3447 9578 3430 9592
3457 9607 3467 9589 3467 9588 3460 9588
3459 9567 3452 9567
TIME...MOT...LOC 1726Z 296DEG 5KT 3452 9598
WRSpecial weather statement, Aug 8, 5:41 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 541 PM CDT WED AUG 8 2012 OKZ028>031-042-082315- SEMINOLE OK-MCCLAIN OK-CLEVELAND OK-PONTOTOC OK-POTTAWATOMIE OK- 541 PM CDT WED AUG 8 2012 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN SEMINOLE... SOUTHEASTERN MCCLAIN...SOUTHEASTERN CLEVELAND...NORTHWESTERN PONTOTOC AND SOUTHWESTERN POTTAWATOMIE COUNTIES UNTIL 615 PM CDT... AT 538 PM CDT...SEVERAL STRONG THUNDERSTORMS WERE LOCATED ACROSS POTTAWATOMIE AND SEMINOLE COUNTIES. THE STRONGEST STORM WAS 4 MILES SOUTHEAST OF MACOMB...WITH ANOTHER STRONG STORM NEAR WANETTE. THESE STORMS WERE MOVING SOUTH TO SOUTHEAST AT 10 MPH. HAZARDS INCLUDE... HAIL UP TO ONE-HALF INCH DIAMETER... WIND GUSTS TO 50 MPH... FREQUENT CLOUD TO GROUND LIGHTNING WHICH MAY IGNITE WILDFIRES... LOCATIONS IMPACTED INCLUDE... KONAWA...MAUD...ASHER...WANETTE...BOWLEGS...TRIBBEY...ST. LOUIS... ETOWAH...ROSEDALE...MACOMB AND TROUSDALE. PRECAUTIONARY/PREPAREDNESS ACTIONS... THESE THUNDERSTORMS WILL PRODUCE RAPID CHANGES TO WIND SPEED AND DIRECTION...AND DANGEROUS LIGHTNING...THAT WILL HAMPER FIRE FIGHTING EFFORTS. PLEASE ADVISE ANY FIRE CREWS IN THE FIELD IMMEDIATELY. MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING WEATHER CONDITIONS. && LAT...LON 3488 9661 3490 9729 3517 9725 3516 9659 TIME...MOT...LOC 2238Z 358DEG 7KT 3508 9697 AUSTIN
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 7:16 PM CDT | Special Weather Statement | OUN | Cotton | 44 min |
| Aug 7, 7:19 PM CDT | Special Weather Statement | OUN | Kingfisher | 41 min |
| Aug 7, 7:29 PM CDT | Special Weather Statement | OUN | Woodward | 46 min |
| Aug 7, 11:23 PM CDT | Special Weather Statement | OUN | Jackson | 52 min |
| Aug 7, 11:56 PM CDT | Special Weather Statement | OUN | Comanche, Tillman | 49 min |
| Aug 8, 12:07 AM CDT | Special Weather Statement | OUN | Tillman | 53 min |
| Aug 8, 2:04 AM CDT | Special Weather Statement | OUN | Comanche, Greer, Jackson, Kiowa, Washita | 56 min |
| Aug 8, 12:29 PM CDT | Special Weather Statement | OUN | Atoka | 31 min |
| Aug 8, 5:03 PM CDT | Severe Thunderstorm Warning | OUN | Pottawatomie | 42 min |
| Aug 8, 6:16 PM CDT | Special Weather Statement | OUN | Atoka | 44 min |
| Aug 8, 6:21 PM CDT | Severe Thunderstorm Warning | OUN | Atoka, Coal | 39 min |
| Aug 8, 6:54 PM CDT | Special Weather Statement | OUN | Atoka | 51 min |
| Aug 7, 7:15 PM CDT | Special Weather Statement | OUN | Clay | 45 min |
| Aug 7, 9:04 PM CDT | Special Weather Statement | OUN | Wilbarger | 41 min |
| Aug 8, 12:56 AM CDT | Special Weather Statement | OUN | Archer, Baylor, Knox, Wichita | 49 min |
Nearby
Special Weather Statements in Oklahoma, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.